Alert archive / New Mexico / Flash Flood Warnings in 2024

Flash Flood Warning 28, NWS El Paso, TX

July 5, 2024Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 5, 2024, 3:55 PM MDT for Doña Ana County, New Mexico. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2024, 3:55 PM MDT (21:55 UTC)
Expired
Jul 5, 2024, 5:30 PM MDT
In force
95 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.9 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2024-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2024-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
2369 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:13 PM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 5, 2:13 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
213 PM MDT Fri Jul 5 2024

...New SYNOPSIS, DISCUSSION, FIRE WEATHER...

.SYNOPSIS...
Issued at 212 PM MDT Fri Jul 5 2024

Much of the next week will see near average temperatures and daily
thunderstorm chances with locally heavy rain the main threat. The
one day where it will be very hot and dry will be Sunday when
high temperatures get well above 100 degrees.

&&

.DISCUSSION...
Issued at 212 PM MDT Fri Jul 5 2024

For the most part, a fairly persistent pattern across the region
for the upcoming week. Upper high currently centered just off the
Northern CA Coast will drift slowly southeast into the Great Basin
by the end of the period with a series of disturbances in
northwest flow aloft keeping a chance for showers and
thunderstorms going almost daily except Sunday.

Tonight we will see storms develop off the higher elevation,
mainly along and east of the RGV then moving south. Main threat
will be locally heavy rain with shear not very impressive. Some
models showing hints of some after midnight activity, not overly
convinced of this given PW's still on the low side, but there is
some instability aloft that could allow a couple isolated cells to
develop. Generally the same setup for Sat, but instability and
moisture push further west, so could get storms CWA-wide, but
again lacking shear for much organized severe. Saturday will see
highs similar to today with most areas remaining below 100.

Sunday is the one day different than the others. Low level flow
turns west to northwest and brings in much drier, more stable air
resulting in a day with little to no storm coverage and hot
temperatures. Looks like most lowland areas will be above 100
degrees with up to 108 possible. Have issued a Heat Advisory for
Sunday.

Moisture starts pushing back in Monday, how far is still
uncertain. GFS continues to show strong push during the day
through much of the CWA while the EC and NAM have a weaker push
only to the Rio Grande. Ensemble means for each respective model
support their operational. This is one time where the NAM
typically has a better handle on low level features, and since
it's more in line with the EC, will use that for this forecast.
This means moisture mainly east with temperatures still up near
100 for areas along and west of the Rio Grande and gradually
cooling down to the east. Highs will be cooler than Sunday, so do
not think Heat Advisory will need to be extended.

Tue-Fri are all fairly similar with N to NE flow over the region.
Not really any mid/high level moisture present, but low level east
to southeast flow will keep dew points in the mid 40s to mid 50s.
Not a true monsoonal pattern since even with the low level E/SE
winds, trajectories aren't from the Gulf thanks in part to Beryl.
Daily thunderstorm chances expected though. Main threat will be
heavy rain, even though PW's never get much above 1.1-1.2", wind
profile supports training/back building storms. Temperatures will
be near average with mainly mid to upper 90s expected.

&&

.AVIATION...
(18Z TAFS)
Issued at 2122 AM MDT Fri Jul 5 2024

P6SM FEW-SCT080-120 SCT-BKN200-250 for much of the afternoon and
early evening with scattered1-3SM TSRA BKN040-060 along and south
of a KSRR-KLRU line with isolated storms further west. Expect
storms to push south and end by 03Z with skies becoming SKC-
SCT120 with an isolated thunderstorm possible again after 09Z
north of I-10 in NM. Winds generally east to southeast 5-15KTS,
some gusts up to 30KTS possible on western mountain slopes
overnight.

&&

.FIRE WEATHER...
Issued at 212 PM MDT Fri Jul 5 2024

Much of the next week will see daily shower and thunderstorm
chances as decent low level moisture will be around. The main
threat will be locally heavy rain with concerns for recent burn
scars.  The one exception will be Sunday when a quick turn of
winds to the west bring high temperatures above 100 for the
lowlands with RH's into the single digits and teens. Winds Sunday
will also be 10-20 mph at times creating near critical fire
conditions. Other days will see RH's in the mid teens to mid 20s
with lowest RH's being in the lowlands west of the Divide.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  75  99  78 107 /  20  50  40  10
Sierra Blanca            67  91  69 100 /  40  40  40  10
Las Cruces               72  98  72 104 /  20  50  40  10
Alamogordo               65  94  69 102 /  20  40  20  10
Cloudcroft               49  71  54  78 /  30  70  30  10
Truth or Consequences    70  97  68 104 /  20  50  30  10
Silver City              66  89  67  96 /  10  40  20  10
Deming                   70  98  67 104 /  20  40  30  10
Lordsburg                70  97  68 102 /  10  30  20  10
West El Paso Metro       74  97  77 212 /  30  50  40  10
Dell City                69  94  69 104 /  20  30  20  10
Fort Hancock             72  99  73 106 /  30  50  40  10
Loma Linda               66  89  69  95 /  20  50  40  10
Fabens                   70  99  75 106 /  20  50  40  10
Santa Teresa             71  95  72 104 /  20  50  40  10
White Sands HQ           72  95  75 104 /  20  50  40  10
Jornada Range            66  97  64 103 /  20  50  40  10
Hatch                    67  97  67 104 /  10  50  30  10
Columbus                 72  99  72 103 /  20  40  40  10
Orogrande                68  94  70  99 /  20  50  30  10
Mayhill                  54  81  61  90 /  30  70  30  20
Mescalero                53  82  60  88 /  30  60  20  10
Timberon                 52  80  56  86 /  20  70  30  20
Winston                  57  89  57  94 /  20  50  20  10
Hillsboro                65  94  64 102 /  10  60  30  10
Spaceport                65  97  63 103 /  20  50  30  10
Lake Roberts             55  90  58  96 /  10  40  20  10
Hurley                   64  93  63  98 /  10  40  20  10
Cliff                    60  98  63 101 /  10  40  20  10
Mule Creek               59  94  61  98 /  10  40  20  10
Faywood                  65  92  63  98 /  10  50  30  10
Animas                   69  98  68 103 /  10  30  30  20
Hachita                  67  96  66 102 /  10  30  30  10
Antelope Wells           68  96  67 102 /  20  30  30  20
Cloverdale               66  92  64  95 /  10  40  40  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from noon Sunday to 6 AM MDT Monday for TXZ418>424.

NM...Heat Advisory from noon Sunday to 6 AM MDT Monday for NMZ407-
     409>411-417-427>429.

     Flood Watch until midnight MDT tonight for NMZ415-416.

&&

FORECASTER...26-Grzywacz

In the hours before

Special weather statement, Jul 5, 1:36 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service El Paso TX
136 PM MDT Fri Jul 5 2024

NMZ414-415-417-052015-
Otero Mesa NM-West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
136 PM MDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO COUNTY
THROUGH 215 PM MDT...

At 136 PM MDT, Doppler radar was tracking a strong thunderstorm near
Timberon, moving south at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Timberon.

&&

LAT...LON 3252 10573 3265 10578 3267 10569 3255 10562
TIME...MOT...LOC 1936Z 341DEG 20KT 3258 10572

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DH
Special weather statement, Jul 5, 2:08 PM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service El Paso TX
208 PM MDT Fri Jul 5 2024

TXZ422-424-052045-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern Hudspeth County TX-
208 PM MDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUDSPETH COUNTY
THROUGH 245 PM MDT...

At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Indian Hot Springs, moving west at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Indian Hot Springs, Big Box, and Little Box.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3080 10521 3079 10526 3083 10529 3081 10531
      3081 10532 3083 10532 3084 10534 3085 10540
      3089 10540 3094 10549 3097 10550 3100 10525
      3082 10516 3079 10522
TIME...MOT...LOC 2007Z 074DEG 9KT 3090 10531

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

LANEY
Special weather statement, Jul 5, 2:14 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
214 PM MDT Fri Jul 5 2024

NMZ410-052045-
Northern Dona Ana County NM-
214 PM MDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DONA ANA COUNTY
THROUGH 245 PM MDT...

At 214 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Jornada Range, moving south at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Portions of Jornada Experimental Range.

&&

LAT...LON 3253 10665 3269 10667 3270 10657 3256 10652
TIME...MOT...LOC 2014Z 349DEG 9KT 3264 10662

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DH
Special weather statement, Jul 5, 3:01 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service El Paso TX
301 PM MDT Fri Jul 5 2024

TXZ422-424-052130-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern Hudspeth County TX-
301 PM MDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUDSPETH COUNTY
THROUGH 330 PM MDT...

At 259 PM MDT, Doppler radar was tracking a strong thunderstorm near
Caballo, moving northwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Little Box.

&&

LAT...LON 3085 10536 3085 10540 3089 10540 3089 10541
      3090 10542 3094 10549 3097 10550 3096 10551
      3099 10553 3099 10556 3105 10533 3086 10524
      3083 10533
TIME...MOT...LOC 2059Z 152DEG 2711KT 3295 10733

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DH
Special weather statement, Jul 5, 3:02 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service El Paso TX
302 PM MDT Fri Jul 5 2024

TXZ422-424-052130-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern Hudspeth County TX-
302 PM MDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUDSPETH COUNTY
THROUGH 330 PM MDT...

At 259 PM MDT, Doppler radar was tracking a strong thunderstorm near
southeast of Fort Quitman, moving northwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Little Box.

&&

LAT...LON 3085 10536 3085 10540 3089 10540 3089 10541
      3090 10542 3094 10549 3097 10550 3096 10551
      3099 10553 3099 10556 3105 10533 3086 10524
      3083 10533
TIME...MOT...LOC 2059Z 152DEG 2711KT 3295 10733

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:46 PM MDTAreal Flood AdvisoryEPZOtero119 min
Jul 5, 1:00 PM MDTHeat AdvisoryEPZDoña Ana, Grant, Luna, Otero, Sierra65 hr
Jul 5, 1:36 PM MDTSpecial Weather StatementEPZOtero39 min
Jul 5, 2:04 PM MDTFlash Flood Warning Considerable damage threatEPZOtero3 hr
Jul 5, 2:08 PM MDTSpecial Weather StatementEPZ37 min
Jul 5, 2:14 PM MDTSpecial Weather StatementEPZDoña Ana31 min
Jul 5, 2:51 PM MDTAreal Flood AdvisoryEPZDoña Ana114 min
Jul 5, 3:01 PM MDTSpecial Weather StatementEPZ29 min
Jul 5, 3:02 PM MDTSpecial Weather StatementEPZ28 min
Jul 5, 3:42 PM MDTSevere Thunderstorm WarningEPZDoña Ana48 min
Jul 5, 4:15 PM MDTAreal Flood AdvisoryEPZDoña Ana, Otero60 min
Jul 5, 4:24 PM MDTFlash Flood WarningEPZDoña Ana111 min
Jul 5, 5:49 PM MDTAreal Flood AdvisoryEPZOtero116 min
Jul 5, 3:34 PM MDTAreal Flood AdvisoryEPZHudspeth116 min
Jul 5, 4:00 PM MDTSevere Thunderstorm WarningEPZEl Paso45 min
Jul 5, 4:11 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr
Jul 5, 4:55 PM MDTSevere Thunderstorm WarningEPZEl Paso, Hudspeth50 min
Jul 5, 5:11 PM MDTAreal Flood AdvisoryEPZEl Paso15 min
Jul 5, 5:16 PM MDTSevere Thunderstorm WarningEPZEl Paso44 min
Jul 5, 5:24 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr
Jul 5, 5:26 PM MDTFlash Flood WarningEPZEl Paso109 min
Jul 5, 5:32 PM MDTFlash Flood WarningEPZEl Paso118 min
Jul 5, 5:42 PM MDTSevere Thunderstorm WarningEPZEl Paso33 min

Nearby

Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.